Mississippi, 2012

Damaging Winds in Mississippi, December 20, 2012

December 20, 2012 · NWS MOB · 2 events in 2 counties and zones

Severe thunderstorms developed ahead of an approaching cold front and produced wind damage across parts of southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms developed ahead of an approaching cold front and produced wind damage across parts of southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 20, 6:00 AM CST, 2 hours earlier.

Area forecast discussion, Dec 20, 6:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU DEC 20 2012

.SHORT TERM [TODAY AND TONIGHT]...HIGHLY AMPLIFIED UPPER LEVEL
TROUGH WILL RESIDE OVER THE PLAINS STATES THURSDAY MORNING...WITH A
80 TO 100 KNOT JET STREAK AT 500 MB EXTENDING FROM NORTHEAST TEXAS
TO SOUTHEAST ILLINOIS. THIS JET WILL MOVE EAST BY NOON...PLACING THE
FORECAST AREA UNDER THE RIGHT ENTRANCE REGION THROUGH THE MORNING
AND EARLY AFTERNOON HOURS. THETA-E AXIS WILL BISECT THE FORECAST
AREA BY THURSDAY MORNING...WITH 850 MB DEWPOINTS RANGING FROM 10C TO
13C.

AT THE SURFACE...A VERY STRONG SURFACE LOW CENTERED ACROSS THE
MISSOURI-ILLINOIS BORDER WILL LIFT NORTHEAST TO THE LOWER GREAT LAKES
REGION AND DEEPEN TO 983 MB BY LATE AFTERNOON...PLACING THE ENTIRE
FORECAST AREA WELL INTO THE WARM SECTOR. ATTENDANT STRONG COLD FRONT
EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER WILL QUICKLY SWEEP
THROUGH THE FORECAST AREA FROM MID MORNING THROUGH MID AFTERNOON.

RATHER IMPRESSIVE ONGOING LINE OF SHOWERS AND THUNDERSTORMS TO OUR
WEST WILL MOVE EAST ACROSS THE FORECAST AREA ALONG WITH THE COLD
FRONT...WITH EMBEDDED DEEP CONVECTION MOVING TO THE EAST-NORTHEAST
AT SPEEDS UP TO 45 MPH. ALTHOUGH SEVERE WEATHER PARAMETERS REMAIN
MARGINAL AT THIS TIME...THERE IS BETTER PHASE AGREEMENT BETWEEN THE
ENHANCED OMEGAS PROVIDED BY THE UPPER JET / LOW LEVEL FRONTAL
FORCING AND MAXIMUM ATMOSPHERIC INSTABILITY. SFC-1KM CAPES WILL
APPROACH 300 J/KG...AND SFC-1KM HELICITY VALUES WILL RANGE FROM
AROUND 250 M^2/S^2 NEAR THE COAST TO 375 M^2/S^2 FAR INLAND. THIS
BRINGS SOME OF OUR EHI VALUES ACROSS OUR NORTHERN ZONES CLOSE TO 1
(ONE)...SUGGESTING SOME BRIEF FORMATION OF ISOLATED SUPERCELLS WILL
BE POSSIBLE...BUT QUICKLY WEAKEN DUE TO TOO MUCH UNIDIRECTIONAL
SPEED SHEAR BETWEEN 5000 TO 20000 FEET.

STILL THINKING THAT THE MAIN THREAT WILL BE WITH BOWING RADAR
STRUCTURES/LINE ECHO WAVE PATTERNS...RESULTING IN BRIEF STRONG WIND
GUSTS FROM 35 TO 45 MPH AND/OR ISOLATED OCCURRENCES OF DAMAGING
WINDS IN EXCESS OF 60 MPH. BUT NOW THERE APPEARS TO BE A SECONDARY
THREAT UNFOLDING DUE TO THE EXPECTED STRONGER LOW LEVEL WIND SHEAR
AND DECREASED STABILITY IN THE WARM SECTOR. SOME OF THE STRONGER
STORMS COULD HAVE ENOUGH LOW LEVEL ROTATION...RESULTING IN QUICK
SPINUPS OF MEDIUM TRACKED F0-F2 TORNADOES.

[REMAINDER OF THE SHORT TERM}...LARGE SURFACE HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT...BRINGING THE ONSET OF ANOTHER DRY
PERIOD THROUGH FRIDAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 65
DEGREES NORTHWEST ZONES TO 73 DEGREES SOUTHEAST ZONES. LOW
TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 30S BEHIND THE FRONT.
HIGH TEMPERATURES FRIDAY WILL ONLY REACH THE MID 50S...WITH LOWS
FRIDAY NIGHT FALLING INTO THE MID 20S TO LOWER 30S. /22

.LONG TERM [SUNDAY THROUGH WEDNESDAY]...WEAK RIDGING TO ZONAL FLOW
ALOFT AND A LARGE SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL DOMINATE THE WEATHER PICTURE WITH ANOTHER DRY PERIOD THROUGH
THE WEEKEND. THE SURFACE HIGH WILL MOVE EAST INTO THE WESTERN
ATLANTIC EARLY IN THE WORK WEEK...BRINGING A RETURN FLOW AND LOW
LEVEL MOISTURE BACK ACROSS THE REGION. THIS AHEAD OF ANOTHER COLD
FRONT APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL SET UP
ANOTHER ROUND OF SHOWERS AND STORMS ON MONDAY...CHRISTMAS DAY...INTO
WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL OR JUST ABOVE
NORMAL BY THE WEEKEND. /22

&&

.AVIATION [20.12Z KMOB/KBFM AND KPNS TAF ISSUANCE]...AS A FRONT
APPROACHES THE AREA...IFR LEVEL CIGS WITH INCREASING COVERAGE OF
RAINSHOWERS IS EXPECTED BEFORE SUNRISE. AROUND 12Z...A FRONT IS
EXPECTED TO BEGIN TO CROSS THE AREA...BRINGING LOCAL LIFR
CIGS/VISBYS. STRONG NORTHWESTERLY WINDS WILL FOLLOW THE FROPA AND
SKIES ACROSS THE AREA CLEARING THROUGH THE AFTERNOON INTO THE
EVENING. /16

&&

.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE
AREA THROUGH MIDDAY TODAY...BECOMING WEST THEN NORTHWEST WITH HIGHER
GUSTS THIS AFTERNOON...CONTINUING THROUGH MIDDAY FRIDAY IN RESPONSE
TO A STRONG COLD FRONT MOVING ACROSS MUCH OF THE NORTHERN AND
CENTRAL GULF LATER TODAY AND EARLY TONIGHT. NORTHERLY WINDS AND SEAS
WILL GRADUALLY DIMINISH FRIDAY THROUGH SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY AHEAD AND
ALONG THE COLD FRONT APPROACHING FROM THE WEST THIS MORNING. 32/EE

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AND MOST
LOCATIONS SHOULD EXPERIENCE A WETTING RAIN. IT WILL BECOME BREEZY TO
WINDY JUST AHEAD OF AND BEHIND THE FRONT. MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION THROUGH FRIDAY IN THE WAKE THE FRONT.
RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS ACROSS THE
WESTERN FLORIDA PANHANDLE. IN ADDITION...ERC AND 20 FOOT WIND SPEEDS
ALSO NEAR CRITICAL LEVELS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THAT AREA. HUMIDITY MAY ALSO COME CLOSE TO CRITICAL LEVELS
ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND A FIRE WEATHER WATCH
MAY BECOME NECESSARY.

FOG POTENTIAL AND OTHER REMARKS...PATCHY FOG IS POSSIBLE TONIGHT. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  31  56  30  60 /  80  00  00  00  00
PENSACOLA   74  34  57  34  59 /  80  00  00  00  00
DESTIN      74  38  55  35  57 /  80  00  00  00  00
EVERGREEN   68  32  53  27  60 /  80  00  00  00  00
WAYNESBORO  66  29  55  26  60 /  80  00  00  00  00
CAMDEN      66  31  53  27  59 /  80  00  00  00  00
CRESTVIEW   74  33  57  27  60 /  80  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
     20 TO 60 NM...

&&
Hazardous weather outlook, Dec 20, 4:17 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
417 AM CST THU DEC 20 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH SOUTHEAST MISSISSIPPI THIS MORNING
AND PROGRESS EASTWARD ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON.
WHILE THE LACK OF INSTABILITY WILL MAKE THE THREAT FOR WIDESPREAD
SEVERE WEATHER LOW...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE THIS MORNING. LOCALIZED DAMAGING WIND GUSTS AND ISOLATED
TORNADOES WILL BE POSSIBLE. STAY TUNED FOR FURTHER UPDATES.

WINDS WILL INCREASE TO 25 TO 30 MPH IN THE WAKE OF THE FRONT. WINDS
COULD GUST AS HIGH AS 30 TO 35 MPH. WIND GUSTS THIS HIGH CAN CAUSE
LIGHTWEIGHT OUTDOOR OBJECTS TO BE BLOWN ABOUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-211230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

DUE TO A STRONG ONSHORE FLOW THIS MORNING FOLLOWED BY A STRONG WEST
TO NORTHWEST FLOW THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS
FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA THROUGH TONIGHT.
WIND GUSTS TO GALE FORCE WILL BE LIKELY IN THE WAKE OF THE FRONT
THIS AFTERNOON AND OVERNIGHT MOSTLY OVER THE OPEN GULF WATERS OUT TO
60 NM AND THE SOUTHERN END OF MOBILE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

In the hours before

Local storm report, Dec 20, 5:23 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TORNADO          7 E MOBILE AIRPORT      30.68N 88.12W
12/20/2012                   MOBILE             AL   PUBLIC

            BUILDINGS DAMAGED. POWER OUTAGES REPORTED.

&&

JOHNP
Local storm report, Dec 20, 7:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON DONALD ST BETWEEN BETTER ST AND
            CARLETON AVE. DONALD ST BLOCKED.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            LOWES NEAR DAUPHIN ST AND SAGE SUSTAINED DAMAGE.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DAUPHIN ST, SPRINGHILL AVE, OLD SHELL RDS ALL CLOSED.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            SEVERE DAMAGE TO RESIDENCES AND BUSINESSES ON UNION AND
            SPRINGHILL AVE. BP GAS STATION ROOF CAVED IN.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DAMAGE TO TWO BANKS ON SPRINGHILL AVE.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DAMAGE TO MERCY MEDICAL AND NATHAN FURNITURE. NATHANS
            FURNITURE TRUCK FLIPPED.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DAMAGE TO WESTERN AMERICA ON AIRPORT BLVD. WESTERN
            AMERICA MISSING SIDE OF BUILDING.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            POWER LINES DOWN FROM FILLINGIM TO MOBILE ST.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            EXTENSIVE DAMAGE ON HOSFELT LN.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            I-65 SERVICE RD AND DAUPHIN ST. CLOSED AT MOTEL 6. DAMAGE
            TO MOTEL 6.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DEBRIS IN ROAD AND DAMAGE TO KRYSTAL ON DAUPHIN ST.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            DAMAGE TO SHOPPING CENTER NEAR I-65E SERVICE RD.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            WINDOWS BLOWN OUT AT PNC BANK AND OCHARLEYS ON AIRPORT
            BLVD.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            GAS LEAK AT DAUPHIN ST AND SAGE AVE.

0545 AM     TSTM WND DMG     MOBILE AIRPORT          30.68N 88.24W
12/20/2012                   MOBILE             AL   EMERGENCY MNGR

            POWER LINES DOWN AT ORLEANS ST AND VERDUN AVE.

&&

MB

The radar

The Mobile radar (KMOB), 94 km away, was scanning. The volume nearest the first event began at 14:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
December 20, 8:00 AM CST to 8:02 AM CST
Where
Perry County, 1 mi S of New Augusta
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.186, -89.030

Winds estimated at 60 mph downed trees which blocked Hwy 29 south of New Augusta.

Thunderstorm Wind, George

When
December 20, 8:15 AM CST to 8:17 AM CST
Where
George County, Benndale
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
30.870, -88.800

Winds estimated at 70 mph blew a roof off a deck.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422087, 422088.